Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Ultrasound showing left ovarian simple cyst and prescribed with duphaston. What causes delay in periods?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5605 Questions
my daughter is 23 yrs old. She started menstruating from the age of 13 yrs. every month she used to have menstrual pain for the first two days. Her cycle is every 30 days and she has missed any cycle. one and a half month back she got a complete health check done and her ultra sound revealed a left ovarian simple cyst measuring 2.6X2.3 cms. Gynic advised that the cyst will dissolve by itself and only if she she misses her cycle she can consult a doctor. She had her next cycle as usual but now she has missed her cycle and it is 47 days. ( this is the first cycle she has missed) all her test like FBS, PP thyroid, hemoglobin (15.5) are normal. when she met a doctor she suggested her to tak duphaston for 5 days ( morning and night). She has been taking it for the past 4 days but she is yet to get her periods. Pl suggest what should be done.
Posted Sat, 14 Dec 2013 in Women's Health
Answered by Dr. Aarti Abraham 19 minutes later
Brief Answer: COMPLETE THE COURSE, THEN WAIT FOR A WEEK XXXXXXX Detailed Answer: Hello Thanks for trusting us with your health concern. Sometimes young women have mild hormonal imbalance, due to which there is a missed period. If other causes are ruled out ( pregnancy, thyroid imbalance, polycystic ovaries etc ) - then this simple imbalance can be corrected by giving progesterone withdrawal. Duphaston contains progesterone - when it is given continuously for 5 days, and then stopped, there is hormone withdrawal effect, which leads to bleeding. She should complete the 5 days course of Duphaston. After that, bleeding generally occurs within 3 - 5 days, maximum within a week. So please finish the course, and then wait for one week more. IF she fails to menstruate by then, further workup is essential - such as FSH, LH, TSH, pelvic ultrasound. The cyst described by you is small, and is mostly a functional cyst, not harmful. She should have repeat ultrasound 3 months after the first ultrasound, as most such cysts disappear on their own. Stress, anxiety, weight gain, personal or professional or academic tensions, change in sleep or eating habits - all these can also cause menstrual delay. Do not worry, as she will mostly respond to the Duphaston withdrawal - just complete the 5 days, and then wait for a few days more. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Ultrasound showing left ovarian simple cyst and prescribed with duphaston. What causes delay in periods? 10 minutes later
thanks a lot doctor. I will get in touch with you
Answered by Dr. Aarti Abraham 4 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Thank you for your appreciation ! Please feel free to contact me anytime, using the following direct link - WWW.WWWW.WW I would be happy to provide assistance. Do not worry, as such menstrual irregularities occasionally are quite common in young girls, and she will definitely respond to Duphaston withdrawal. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor